Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Fainting. MRI, EEG and blood test normal. Prescribed Valparin. Will I get seizure after discontinuing medication?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
This is Ravi, aged 41. 2 Years back I fainted in a shopping complex for a few secs.At that time I consulted a Neuro doctor and after some tests he said we can wait. Again 3 months back I again fainted while woring in the office for few mins.At that time the people around me said I had a little Fits like symptoms. I gain consulted the same Neuro doctor and we had MRI, EEG, Blood tests etc and everything seems to be normal. But doctor prescribed me Valparin Chromo 300 MG twice a day and i am using it for 3 months.Doctor said it is like seizure and I have to be in Medication for 2-3 years. My questions are 1) After 2-3 Years If i discontinue the tablet, Will i get seizure again?
2) I am a S/w Engineer and occasionaly drink( monthly once). What will be effect of that?
3) I am regular user of Tobacco. Will that impact the effect of medicene?
Kindly reply

Regards
XXXXXXX
Posted Mon, 21 May 2012 in Brain and Spine
 
 
Answered by Dr. Shiva Kumar R 1 hour later
Hello

Thanks for the query

Regarding the treatment of fits in you, I personally feel almost 70-80% of people with seizures in the back ground of normal MRI and EEG would be cured of epilepsy by 2-3 years and about 20% of the people would require medications for a long time. Time would tell us if you fall in the 80% or 20% category. Till then I advise you to continue the current medications.

Taking alcohol once in a while should not cause any problems to you. If taken more frequently it can interact with medications and could lead to side effects of the medication. Tobacco can also cause changes in the metabolism of the drugs and I advise you to stop till you complete your medications.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Fainting. MRI, EEG and blood test normal. Prescribed Valparin. Will I get seizure after discontinuing medication? 6 minutes later
Thank you for replying me .

I wanted to know , what is the reason for the seizures? On the first occation I was just shopping while I paid XXXXXXX i fell down.It was a normal routene day of activity for me (Office then shopping).. On the Second time I was working in the office, went and had a Coffee while coming back to my chair I fainted. How can I understand that I may get Seizures etc Is there any indications or precatuons I have to take for not geeting the same again

regards
XXXXXXX
 
 
Answered by Dr. Shiva Kumar R 14 minutes later
Hello

Thanks for the follow up query

Reason for seizures is not known in you at this point of time. Seizures can happen any time and only few get warnings before the seizures and are called as auras. As there are no auras in you you will not be able to predict them. Taking your medications on time would prevent most attacks.

Other precautions you need to take are avoiding sleep deprivation, driving and activities in places which is likely to injure you if you get an attack.

Wishing you good health,

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor